Alert archive / Alabama / Special Marine Warnings in 2020
Special Marine Warning 21, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Feb 6, 2020, 10:55 AM CST. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 6, 2020, 10:55 AM CST (16:55 UTC)
- Expired
- Feb 6, 2020, 12:00 PM CST
- In force
- 65 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 49.0 mph
The radar
The Eglin Afb radar (KEVX), 63 km from the middle of the area, began a volume at 16:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.9 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 488 m²/s²
- 0-3 km storm-relative helicity
- 438 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted.
876
WHUS54 KMOB 061655
SMWMOB
GMZ635-636-655-670-675-061800-
/O.NEW.KMOB.MA.W.0021.200206T1655Z-200206T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
1055 AM CST Thu Feb 6 2020
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Coastal waters from Okaloosa-Walton County Line to Pensacola FL out
20 NM...
Eastern Choctawhatchee Bay...
Waters from Okaloosa-Walton County Line to Pensacola FL from 20 to
60 NM...
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...
Western Choctawhatchee Bay...
* Until noon CST.
* At 1054 AM CST, strong thunderstorms capable of producing
waterspouts were located along a line extending from 7 nm northwest
of East Choctawhatchee Bay to 13 nm south of Oriskany Reef, moving
northeast at 50 knots.
HAZARD...Waterspouts and wind gusts to nearly 50 knots.
SOURCE...Radar.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
* Locations impacted include...
West Choctawhatchee Bay, Fort Walton Beach, Highway 331 Bridge,
Okaloosa Deep Water Reef, Shalimar, Fort Walton Liberty Ship Reef,
Destin, East Pass At Destin, East Choctawhatchee Bay and Mid Bay
Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until noon CST for northwestern
Florida...and the adjacent coastal waters.
&&
LAT...LON 3039 8610 3031 8600 3043 8625 3040 8623
3040 8652 3038 8639 2926 8640 2939 8666
2928 8750 3039 8672 3039 8652 3040 8658
3043 8664 3051 8650 3051 8649 3052 8650
3042 8598
TIME...MOT...LOC 1654Z 216DEG 50KT 3054 8627 2981 8705
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...49KTS
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Feb 6, 5:42 AM CST, 5 hours 13 minutes earlier.
Area forecast discussion, Feb 6, 5:42 AM CST, 5 hours 13 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
542 AM CST Thu Feb 6 2020
.NEAR TERM UPDATE /Now Through Thursday night/...Little changes in
the near term from a few hours ago. Our little period of quieter
weather will quickly end over the next couple hours as strong
synoptic ascent overspreads the area. A stout low level jet is
expected to also develop during the morning hours, especially
south and east of I-65. Recent radar trends show a plethora of
discrete to semi-discrete elevated convection on the cold side of
the surface cold front currently located along the I-59 corridor
in southeastern Mississippi. Latest high res-guidance would
suggest these storms to move into the warm sector this morning and
will likely grow upscale with the strong ascent coupled with
rather uniform southwesterly shear.
A likely Quasi-linear convective system will develop an surge
east along the front. It is interesting to note that some hail
has been noted to our west in the storms behind the front. The
presence of hail would lead to believe a solid punch of dry air is
entering the mid-levels on the nose of the jet. If this drier air
overspreads the warm sector, we could expect mid-level lapse
rates to steepen and as a result the damaging wind threat would
increase. We will have to monitor this as we go into the morning
hours. SPC has highlighted the potential for damaging winds by
expanding the day 1 enhanced risk west towards the I-65 corridor.
Veered southwesterly surface winds will likely keep the tornado
threat lower; however, a tornado cannot be ruled out with any
embedded rotating storms or discrete to semi-discrete convection
ahead of the line.
The only significant change made to the near term is I moved the
rain out a little quicker than expected as the QLCS will likely
surge eastward. A few showers and low clouds will persist into the
evening with wrap around moisture. BB/03
&&
.AVIATION...
12Z issuance...A mix of low end mvfr and high end IFR across the
area ahead of an approaching front. Showers and thunderstorms will
continue to develop ahead of the front and push east throughout
the morning. Visibilities will be reduced to IFR in and around
any storms. Winds will be strong out of the south-southwest around
15 knots with gusts to 25 to 30 knots. Low level windshear of 30
to 35 knots at 2000 feet out of the southwest will move east with
the front. Behind the front, wind will quickly turn out of the
west-northwest at around 10 to 15 knots. Rain will clear before
ceilings rise by the evening. BB/03
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through this afternoon for ALZ052>060-261>266.
Wind Advisory until 10 AM CST this morning for ALZ055>060-
261>266.
High Rip Current Risk through Friday evening for ALZ265-266.
High Surf Advisory until 6 AM CST Friday for ALZ265-266.
FL...Flash Flood Watch through this afternoon for FLZ201>206.
Wind Advisory until 10 AM CST this morning for FLZ201>206.
High Rip Current Risk through Friday evening for FLZ202-204-206.
High Surf Advisory until 6 AM CST Friday for FLZ202-204-206.
MS...Flash Flood Watch through this afternoon for MSZ078-079.
GM...Small Craft Advisory until 3 PM CST this afternoon for GMZ650-
655-670-675.
Gale Warning from 3 PM this afternoon to 6 AM CST Friday for
GMZ650-655-670-675.
Dense Fog Advisory until 9 AM CST this morning for GMZ630>636.
Small Craft Advisory until 6 AM CST Friday for GMZ630>636.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Feb 6, 4:25 AM CST, 6 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 425 AM CST Thu Feb 6 2020 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-071030- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 425 AM CST Thu Feb 6 2020 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight A Wind Advisory is in effect for portions of southwest Alabama, south central Alabama, the western Florida panhandle. A High Rip Current Risk is in effect for coastal portions of Alabama and the western Florida panhandle. A Flash Flood Watch is in effect for portions of southeast Mississippi, portions of southwest Alabama, south central Alabama, the western Florida panhandle. A High Surf Advisory is in effect for coastal portions of Alabama and the western Florida panhandle. Heavy rainfall is possible Thursday, with several rounds of training showers and thunderstorms expected to bring an additional amounts of 2 to 4 inches area-wide, with local amounts of 6 inches or more possible. Severe storms with damaging winds are also expected, along with the potential for tornadoes, through Thursday morning. The best area for severe weather will be east of I-65. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A High Rip Current Risk is in effect for coastal portions of Alabama and the western Florida panhandle until 12:00 AM CST Saturday. A High Surf Advisory is in effect for coastal portions of Alabama and the western Florida panhandle until 6:00 AM CST Friday. .SPOTTER INFORMATION STATEMENT... Please go to weather.gov/mob for additional information. Activation of SkyWarn severe spotter networks may be required through Thursday. GMZ630>636-650-655-670-675-071030- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 425 AM CST Thu Feb 6 2020 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight A Dense Fog Advisory is in effect for Mobile Bay, Mississippi Sound and western Florida bay waters. A Small Craft Advisory is in effect for Mobile Bay, Mississippi Sound and western Florida bay waters. A Small Craft Advisory is in effect for the Alabama and western Florida waters out 60 nm. A Gale Warning is in effect for the Alabama and western Florida waters out 60 nm beginning 3:00 PM CST Thursday. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Small Craft Advisory is in effect for Mobile Bay, Mississippi Sound and western Florida bay waters until 6:00 AM CST Friday. A Gale Warning is in effect for the Alabama and western Florida waters out 60 nm beginning 3:00 PM CST Thursday until 6:00 AM CST Friday.
In the hours before
Special weather statement, Feb 6, 5:03 AM CST, 5 hours 52 minutes before
Special Weather Statement
National Weather Service Mobile AL
503 AM CST Thu Feb 6 2020
ALZ052-261-MSZ075-076-078-079-061145-
Washington AL-Mobile Inland AL-Stone MS-Perry MS-Greene MS-George MS-
503 AM CST Thu Feb 6 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHWESTERN MOBILE...SOUTHWESTERN WASHINGTON...GEORGE...
PERRY...GREENE AND STONE COUNTIES UNTIL 545 AM CST...
At 503 AM CST, the strong thunderstorms were located along a line
extending from 5 miles southeast of Richton to 5 miles west of
Saucier, and moving northeast at 70 mph.
Half inch hail and wind gusts of 40 to 50 mph will be possible with
these storms.
Locations impacted include...
Wiggins, Lucedale, Leakesville, Perkinston, McHenry, Beaumont, New
Augusta and McLain.
A Tornado Watch remains in effect until 800 AM CST for southwestern
Alabama...and southeastern Mississippi.
LAT...LON 3075 8934 3091 8925 3091 8914 3109 8915
3129 8903 3130 8832 3074 8853 3073 8888
3068 8889 3068 8924 3065 8925 3065 8934
TIME...MOT...LOC 1103Z 239DEG 61KT 3131 8885 3064 8923Local storm report, Feb 6, 8:00 AM CST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
800 AM CST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 AM TSTM WND DMG TALLAHATTA SPRINGS 31.91N 87.87W
02/06/2020 CLARKE AL EMERGENCY MNGR
ROOF DAMAGE TO A HOME ON TALLAHATTA SPRINGS
RD NEAR HUGGINS RD.
&&
JFBSpecial weather statement, Feb 6, 9:10 AM CST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Mobile AL
910 AM CST Thu Feb 6 2020
ALZ057-058-061600-
Butler AL-Crenshaw AL-
910 AM CST Thu Feb 6 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...BUTLER
AND NORTHERN CRENSHAW COUNTIES UNTIL 1000 AM CST...
At 910 AM CST, the strong thunderstorm was located near Georgiana, or
12 miles southwest of Greenville, moving northeast at 55 mph.
Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Greenville, Georgiana, McKenzie and Highland Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until noon CST for south central
Alabama.
LAT...LON 3152 8671 3153 8684 3155 8687 3164 8691
3172 8690 3196 8673 3196 8641 3204 8640
3205 8640 3205 8630 3197 8630 3196 8619
TIME...MOT...LOC 1510Z 224DEG 48KT 3168 8674Special weather statement, Feb 6, 10:02 AM CST, 53 minutes before
Special Weather Statement
National Weather Service Mobile AL
1002 AM CST Thu Feb 6 2020
FLZ205-206-061630-
Okaloosa Inland FL-Okaloosa Coastal FL-
1002 AM CST Thu Feb 6 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN OKALOOSA COUNTY UNTIL 1030 AM CST...
At 1002 AM CST, the strong thunderstorm was located 4 miles southeast
of Niceville, moving northeast at 55 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Niceville and Destin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until noon CST for northwestern
Florida.
LAT...LON 3039 8648 3039 8652 3049 8647 3045 8651
3046 8652 3052 8649 3051 8649 3049 8648
3053 8649 3071 8639 3045 8639 3046 8641
3044 8642 3040 8642 3040 8639 3038 8640
TIME...MOT...LOC 1602Z 213DEG 49KT 3048 8641The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 6:02 PM CST | Special Weather Statement | MOB | Clarke | 28 min |
| Feb 5, 6:16 PM CST | Special Weather Statement | MOB | Wilcox | 29 min |
| Feb 5, 6:33 PM CST | Severe Thunderstorm Warning | MOB | Wilcox | 27 min |
| Feb 6, 12:00 AM CST | Special Weather Statement | MOB | Crenshaw | 45 min |
| Feb 6, 12:42 AM CST | Tornado Warning | MOB | Crenshaw | 12 min |
| Feb 6, 1:07 AM CST | Severe Thunderstorm Warning | MOB | Choctaw | 38 min |
| Feb 6, 1:56 AM CST | Areal Flood Advisory | MOB | Choctaw | 3 hr |
| Feb 6, 2:35 AM CST | Flash Flood Warning | MOB | Choctaw | 6 hr |
| Feb 6, 2:35 AM CST | Severe Thunderstorm Warning | MOB | Wilcox | 9 min |
| Feb 6, 3:26 AM CST | Special Weather Statement | MOB | Clarke | 49 min |
| Feb 6, 3:43 AM CST | Severe Thunderstorm Warning | MOB | Clarke, Wilcox | 47 min |
| Feb 6, 3:50 AM CST | Tornado Warning | MOB | Clarke, Wilcox | 40 min |
| Feb 6, 4:39 AM CST | Special Weather Statement | MOB | Choctaw | 51 min |
| Feb 6, 8:53 AM CST | Special Marine Warning | MOB | 67 min | |
| Feb 6, 9:10 AM CST | Special Weather Statement | MOB | Butler | 50 min |
| Feb 6, 9:14 AM CST | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 46 min |
| Feb 6, 9:53 AM CST | Special Marine Warning | MOB | 67 min | |
| Feb 6, 10:33 AM CST | Wind Advisory | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia, Monroe | 87 min |
| Feb 6, 11:52 AM CST | Special Marine Warning | MOB | 53 min | |
| Feb 6, 11:53 AM CST | Special Marine Warning | MOB | 37 min | |
| Feb 6, 11:57 AM CST | Small Craft Advisory | MOB | 27 hr | |
| Feb 6, 12:06 PM CST | Wind Advisory | MOB | Baldwin, Mobile | 18 hr |
| Feb 6, 10:02 AM CST | Special Weather Statement | MOB | Okaloosa | 28 min |
| Feb 6, 10:27 AM CST | Areal Flood Advisory | MOB | Okaloosa | 3 hr |
| Feb 6, 4:02 AM CST | Severe Thunderstorm Warning | MOB | Greene, Perry, Wayne | 43 min |
| Feb 6, 5:03 AM CST | Special Weather Statement | MOB | George, Greene, Perry, Stone | 42 min |
Nearby
Special Marine Warnings in Alabama, 2020Every special marine warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.